Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 2, NWS Springfield, MO

March 19, 201634 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Mar 19, 2016, 4:00 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 20, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2016, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 20, 2016, 12:00 AM CDT
Expired
Mar 20, 2016, 9:00 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS73 KSGF 190900
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT SAT MAR 19 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
191700-
/O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
/O.CON.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
400 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

* TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER
  30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A VERSAILLES
  TO LEBANON TO OZARK TO CASSVILLE LINE.

  TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE 
  RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT
  INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF 
  BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ057-058-070-071-082-083-092-096>098-104>106-191700-
/O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
400 AM CDT SAT MAR 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO
  32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN
  SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL
  HOURS OF BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WISE
4 follow-up statements
358 
WWUS73 KSGF 191358
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT SAT MAR 19 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
192200-
/O.EXP.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/
/O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
858 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER 
  30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A 
  VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. 

 TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE  
RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT  
INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF  
BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ057-058-070-071-082-083-092-096>098-104>106-192200-
/O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
858 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 
  32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN 
  SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL 
  HOURS OF BELOW FREEZING TEMPERATURES. 

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GRIFFIN
222 
WWUS73 KSGF 191932
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT SAT MAR 19 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201500-
/O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
232 PM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 28 TO
  32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN
  SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL
  HOURS OF BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GRIFFIN
782 
WWUS73 KSGF 200919
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 AM CDT SUN MAR 20 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201730-
/O.UPG.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
/O.NEW.KSGF.FZ.W.0003.160321T0600Z-160321T1400Z/
/O.CON.KSGF.FZ.W.0002.000000T0000Z-160320T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
419 AM CDT SUN MAR 20 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL REMAIN IN THE LOWER 30S EARLY
  THIS MORNING...WITH A FEW LOCATIONS DROPPING INTO THE UPPER 20S.
  TEMPERATURES TONIGHT INTO EARLY MONDAY MORNING WILL DROP INTO
  THE UPPER 20S TO THE LOWER 30S...WITH THE MIDDLE 20S ACROSS
  PORTIONS OF THE EASTERN MISSOURI OZARKS. SEVERAL HOURS OF BELOW
  FREEZING TEMPERATURES WILL CONTINUE EARLY THIS MORNING AND OCCUR AGAIN
  TONIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WISE
647 
WWUS73 KSGF 201358
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT SUN MAR 20 2016

...BELOW FREEZING TEMPERATURES LATE TONIGHT AND EARLY MONDAY
MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202200-
/O.EXP.KSGF.FZ.W.0002.000000T0000Z-160320T1400Z/
/O.CON.KSGF.FZ.W.0003.160321T0600Z-160321T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
858 AM CDT SUN MAR 20 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURE...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL
  OCCUR AGAIN TONIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Mar 19, 3:50 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 19, 3:50 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
350 AM CDT SAT MAR 19 2016

.SHORT TERM...(Today through Sunday tonight)
Issued at 345 AM CDT Sat Mar 19 2016

An Upper level low has spread over Iowa early this morning. Energy
from the low is current spreading across the region and the light
precipitation that affected the area yesterday and overnight is
spreading off to the east of the area.

Clouds remain over much of the area early this morning but are
starting to clear across southeastern Kansas. This clearing will
spread east this morning as much drier air advects in. As this
occurs temperatures will start to fall below freezing and across
southeastern Kansas and west central Missouri, upper 20s. Under
the clouds temperatures are currently in the middle to upper 30s
but as the clearing spreads east temperatures should drop to
freezing. Will continue the Freeze Warning as is early this
morning, but the clearing line may not make it to the eastern
portions of the warning area before the sun rises and temperatures
slowly warm.

Temperatures will not warm that much today as highs warm in the
middle to upper 40s. The upper level low across Iowa will start to
drop south today into tonight. Clouds and rain will also start to
spread south, but the rain should remain north of the area today
and through much of tonight. As the low moves south late tonight
into Sunday morning, some flurries and or sprinkles may occur
across portions of central Missouri. A dry air mass is currently
spreading into the area, and will limit precipitation chances as
the low spreads south.

Northwesterly winds will increase this afternoon as the colder and
drier air spreads into the area. Dewpoints will drop into the
lower 20s and even teens for much of the area. These very dry
conditions along with the breezy northerly winds could lead to
elevated fire weather conditions this afternoon.

Temperatures may cool fairly quickly especially where clouds are
not present. Clouds will increase from north to south tonight as
the upper level low spreads south. Given how cold and dry the air
mass is still expecting temperatures below freezing tonight. The
clouds will likely keep lows in the lower 30s across central
Missouri. Farther to the south and west across southeastern Kansas
an southern Missouri less cloud cover is expected and lows in the
upper 20s. Given the below freezing temperatures and the early
green up this spring, will issue a Freezing Warning for the entire
area tonight into early Sunday morning.

The cool and dry air mass will remain over the region on Sunday
with highs once again only warming into the middle to upper 40s.
Clouds will clear during the day on Sunday with clear skies
expected Sunday night. Temperatures should drop fairly quickly
Sunday evening with temperatures once again in the upper 20s to
lower 30s expected. The only thing that will have to be watched
is how quickly the surface high pressure pushes off to the
southeast and southerly winds return from west to east. At this
time it appears the southerly winds will hold off long enough for
another Freeze to be possible Sunday night into Monday morning and
will issue a Freeze Watch for the entire area.

.LONG TERM...(Monday through Friday)
Issued at 345 AM CDT Sat Mar 19 2016

An upper level ridge will start to spread east into the area
Monday and will result in warmer conditions spreading back into
the area. Highs Monday will be in the lower to middle 60s
with Highs in the 70s on both Tuesday and Wednesday afternoons.
Gusty south to southwesterly winds will accompany the warmer
conditions on Monday, Tuesday, and Thursday. The dry air mass
currently advecting into the area will still be in place across
the area on Monday, and as the warmer temperatures and gusty
southerly winds spread in elevated to locally significant fire
weather conditions are expected to develop Monday, especially
west of Highway 65. Low level moisture will then start to
increase on Tuesday and Wednesday as Gulf moisture advects north
ahead of the next system.

An upper level trough will then spread east across the region
Wednesday night into Thursday night and bring widespread showers
and thunderstorms to the area. Medium range models are differ on
the timing of the system, so there are still questions on exactly
when the rain will begin and end but will occur some time during
the Wednesday night to Thursday night time frame.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1125 PM CDT Fri Mar 18 2016

Higher end IFR and lower MVFR ceilings have begun to lift slowly
over our TAF sites this evening and expect this trend to continue
with the passage of the upper level shortwave to our east.
Dropping dewpoints and winds staying up around 10 kts should limit
fog development through the night so will be going VFR from about
9z onward.

&&

.SGF Watches/Warnings/Advisories...
MO...Freeze Warning from midnight tonight to 9 AM CDT Sunday for
     MOZ055>058-066>071-077>083-088>098-101>106.

     Freeze Warning until 9 AM CDT this morning for MOZ055-056-
     066>069-077>081-088>091-093>095-101>103.

KS...Freeze Warning from midnight tonight to 9 AM CDT Sunday for
     KSZ073-097-101.

     Freeze Warning until 9 AM CDT this morning for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Terry
Hazardous weather outlook, Mar 19, 3:59 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT SAT MAR 19 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
359 AM CDT SAT MAR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  EXTREME FREEZE RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  TEMPERATURES WILL CONTINUE TO FALL TO NEAR OR BELOW FREEZING
  ACROSS EXTREME SOUTHEASTERN KANSAS AND THE WESTERN OZARKS EARLY
  THIS MORNING WITH A HARD FREEZE LIKELY.

  BREEZY NORTHERLY WINDS AND A DRY AIR MASS WILL OVERSPREAD THE
  AREA TODAY...LEADING TO AN ELEVATED FIRE DANGER RISK THIS
  AFTERNOON ACROSS MUCH OF THE AREA.

  A HARD FREEZE AND BELOW FREEZING TEMPERATURES ARE AGAIN LIKELY
  ACROSS THE ENTIRE OUTLOOK AREA TONIGHT INTO EARLY SUNDAY
  MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  A HARD FREEZING WILL ONCE AGAIN BE POSSIBLE ACROSS SOUTHEASTERN
  KANSAS AND THE WESTERN MISSOURI OZARKS SUNDAY NIGHT INTO EARLY
  MONDAY MORNING.

  GUSTY WINDS AND LOW AFTERNOON HUMIDITIES ARE EXPECTED
  MONDAY...LEADING TO AN ELEVATED TO LOCALLY SIGNIFICANT FIRE
  DANGER.

  GUSTY WINDS WILL OCCUR ON BOTH TUESDAY AND WEDNESDAY.

  THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS AN UPPER LEVEL
  SYSTEM TRACKS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:00 AM CDTFreeze WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.